MAUDE Adverse Event Report: CONMED LARGO NEXGEN OSCILLATOR BLADE; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO NEXGEN OSCILLATOR BLADE; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number 5071-201
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The customer reported that the device, 00507120100, nexgen oscillator blade, was being used during an unknown procedure on (b)(6) 2023 when it was reported, ¿teeth blade broke off ¿ nurse looked and was able to find the piece.No impact to the patient.¿.There was no report of injury, medical intervention, or hospitalization for the user.Further assessment questions have been sent to the reporter; however, to date no response has been received.Fragmentation is reported as having been found and we have not received any notification that fragmentation was left in the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Evaluation of the returned used device, found machined bur teeth damage, broken off.Excessive force (load) was used during procedure.This is a technique dependent device.At this time the root cause of the event cannot be determined, but based on the evaluation and photos provided, a likely cause of this issue is that excessive force was used during the procedure.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 23 complaints, regarding 29 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: to not use burs for plunge cutting.Injury or damage may occur.Do not use saw blades to pry, remove bone grafts, or as a leverage point.Do not apply excessive bending or twisting force to blade.Patient or user injury may occur.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
NEXGEN OSCILLATOR BLADE
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key16617422
Report Number1017294-2023-00023
Device Sequence Number6164770
Product Code GFA
UDI-Device Identifier10845854004982
UDI-Public(01)10845854004982(17)271213(10)1288928
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5071-201
Device Catalogue Number00507120100
Device Lot Number1288928
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date03/27/2023
Supplement Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic